MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330001
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.Based on the information available, no general product problem could be identified and the investigation of the table showed that all gap dimensions are within specification.The instructions for use was reviewed and deemed to adequately provide instructions to the user to prevent such an event.See excerpt below.According to the instructions for use (somatom x.Cite i instructions for use; print no.C2-060a-g.621.03.02.02, page 30 ff., chapter 2.4.8 moving the patient table or gantry) warning box: incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.Always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports.Monitor the patient continuously as long as the tabletop and gantry are moving.Take special care if the tilt of the gantry is anything other than zero degrees or the table height is anything other than the isocenter.Make sure that nothing can get caught while the table or gantry are moving.For example, parts of the body or clothing, any needles, infusion tubes, respiration tubes, catheters, ecg cables, or sheets and blankets.Follow the markings and labels on the equipment.Press a stop key if an injury to the patient can occur.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom x.Cite ct system.It was reported that a patient's (70 years old, male) arm was trapped in the patient table on (b)(6),2022.According to the customer, the patient was lying head first and face down.After the scan, when the table moved out, the skin of the patient's arm was pinched between the table and the table top.An approximately 4-5 cm hematoma formed, which was treated with hydrosalve.No other injuries were reported.Therefore, this report has been submitted with an abundance of caution.

Brand Name
SOMATOM X.CITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key15959755
Report Number3004977335-2022-53446
Device Sequence Number14840333
Product Code JAK
UDI-Device Identifier04056869231044
UDI-Public04056869231044
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale